MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC LAPAROSCOPY D AND C PACK (LSJHR)497; CURETTE, UTERINE

CARDINAL HEALTH 200, LLC LAPAROSCOPY D AND C PACK (LSJHR)497; CURETTE, UTERINE
Model Number SMA11LSJH3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow up report will be filed once the results have been completed.
 
Event or Problem Description
Customer reported that the clear balloon portion of the 18 french foley catheter, 87-605189, from a laparoscopy dilation and curettage pack, sma11lsjh3, came apart from the catheter and was found in the patient¿s bladder.The piece was found when a routine cystoscopy was done at the end of the procedure.The intact piece was removed.The patient is doing fine with no problems.
 
Additional Manufacturer Narrative
Photos of the affected sample were provided for review and show that the balloon broke from the catheter.One used sample was also received for evaluation.Visual evaluation was performed, and it was determined that the balloon had broken, however when the sample was received at the manufacturing site the balloon piece was not received just the catheter.Based on the information provided the most probable root cause could be related to damage of the bushings used in the molding process which then may cause imperfections and results in a burst balloon condition.The following actions have been implemented by the manufacturing site; replacement of the damaged bushings as well all involved personnel were alerted of the issue reported.We will continue to monitor trends for this product.

Brand Name
LAPAROSCOPY D AND C PACK (LSJHR)497
Common Device Name
CURETTE, UTERINE
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood dr
waukegan IL 60085
Manufacturer (Section G)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX   CP 32599
Manufacturer Contact
patricia tucker
3651 birchwood dr.
waukegan, IL 60085
8478874151
MDR Report Key14881029
Report Number1423537-2022-00795
Device Sequence Number14743187
Product Code HCY
UDI-Device Identifier10195594635237
UDI-Public10195594635237
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMA11LSJH3
Device Catalogue NumberSMA11LSJH3
Device Lot Number811639
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale
Patient Weight80 KG